On a mean method of summability
On a mean method of summability
Let $p(x)$ be a nondecreasing real-valued continuous function
on $R_+:=[0,\infty)$ such that $p(0)=0$ and $p(x) \to \infty$ as $x \to \infty$.
Given a real or complex-valued integrable function $f$ in Lebesgue's sense on every bounded interval $(0,x)$
for $x>0$, in symbol $f \in L^1_{loc} (R_+)$, we set
$$
s(x)=\int _{0}^{x}f(u)du
$$
and
$$
\sigma _{p}(s(x))=\frac{1}{p(x)}\int_{0}^{x}s(u)dp(u),\,\,\,\,x>0
$$
provided that $p(x)>0$.
A function $s(x)$
is said to be summable to $l$ by the weighted mean method determined
by the function $p(x)$, in short, $(\overline{N},p)$ summable to $l$,
if
$$
\lim_{x \to \infty}\sigma _{p}(s(x))=l.
$$
If the limit $\lim _{x \to \infty} s(x)=l$
exists, then $\lim _{x \to \infty} \sigma _{p}(s(x))=l$ also exists. However, the converse is not true in general.
In this paper, we give an alternative proof a Tauberian theorem stating that convergence follows from summability by weighted mean method on $R_+:=[0,\infty)$ and a Tauberian condition of slowly decreasing type with respect to the weight function due to Karamata. These Tauberian conditions are one-sided or two-sided if $f(x)$ is a real or complex-valued function, respectively. Alternative proofs of some well-known Tauberian theorems given for several important summability methods can be obtained by choosing some particular weight functions.
___
- \'{A}. Fekete, and F. M\'{o}ricz, Necessary and sufficient Tauberian conditions in the case of weighted mean summable integrals over $R_{+}$. II, Publ. Math. Debrecen. 67 (1-2) (2005) 65-78.
- G. H. Hardy, Theorems relating to the summability and convergence of slowly oscillating series, Proc. London Math. Soc.(2). 8 (1910) 310-320.
- \c{C}. Kambak, and \.{I}. \c{C}anak, An alternative proof of a Tauberian theorem for the weighted mean summability of integrals over $R_+$, Creat. Math. Inform. 29 (1) (2020) 45-50.
- J. Karamata, Sur les th\'{e}or\`{e}ms inverses de proc\'{e}d\'{e}s de sommabilit\'{e}, Hermann et Cie, Paris, 1937.
- F. M\'{o}ricz, Necessary and sufficient Tauberian conditions in the case of weighted mean summable integrals over $R_+$, Math. Inequal. Appl. 7 (1) (2004) 87-93.
- A. Peyerimhoff, Lectures on summability, Springer, Berlin, 1969.
- R. Schmidt, \"{U}ber divergente Folgen und lineare Mittelbildungen, Math. Z. 22 (1925) 89-152.